Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trizivir causing facial wasting?
Jun 12, 2002

Dear Doctor:

What could be the possible causes of marked facial wasting after only 15 months on Trizivir, which is my first antiretroviral. Numbers are good: UD and CD4's 450. Suffered heart attack about 8 months ago. Any input is appreciated?

Response from Dr. Boyle

Well, it may be the antiretrovirals - all of them can cause lipoatrophy to varying degrees and in some studies it appears that the Retrovir (AZT, zidovudine) component of Trizivir in particular is associated with this problem. On the other hand, there are many other factors and medications that can cause the problem, Your doctor should thoroughly evaluate you for physical or laboratory problems. He/she should also evaluate your current medications to make sure that one of them is not also contributing to the problem. Finally, it may not be the medications at all. In one study, the patient's lowest CD4 count was predictive of the development of lipoatrophy, so that if your T cells were at some point lower than 200 you may have been prone to develop lipoatrophy.



Previous
Meds dose reduction when VL is undetectable?
Next
t cell count and side effect of meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement